Wyoming, 2025Winter Storm and High Wind in Wyoming, February 13 to 15, 2025
February 13 to 15, 2025 · NWS RIW · 7 events in 7 counties and zones
A Pacific storms moved into Wyoming and brought a round of heavy snow to western Wyoming. The highest amount reported was in the Salt and Wyoming Ranges with 25 inches of new snow.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific storms moved into Wyoming and brought a round of heavy snow to western Wyoming. The highest amount reported was in the Salt and Wyoming Ranges with 25 inches of new snow. There were numerous other reports of over a foot of new snow. Heavy snow also fell in the Tetons with 21 inches of new snow at the Jackson Hole Ski Resort. Star Valley and Jackson Valley also saw heavy snow; with numerous reports of 10 to 20 inches of new snow. In the wind prone areas in Natrona County, some high wind was noted. Wind gusted as high as 75 mph along Wyoming Boulevard on the south side of Casper.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 13, 4:00 AM MST, 4 hours earlier. Its key messages:
- Dangerously cold temperatures across the Cowboy State this morning, especially across western WY and portions of the Bighorn Basin.
- Strong gusty winds are possible from Casper to Rock Spring this afternoon through Friday morning.
- A Pacific weather system moves into the region during the afternoon bringing moderate to heavy snowfall across western WY and light snowfall for southern WY.
Area forecast discussion, Feb 13, 4:00 AM MST, 4 hours before
Area Forecast Discussion
National Weather Service Riverton WY
400 AM MST Thu Feb 13 2025
.KEY MESSAGES...
- Dangerously cold temperatures across the Cowboy State this morning,
especially across western WY and portions of the Bighorn
Basin.
- Strong gusty winds are possible from Casper to Rock Spring this
afternoon through Friday morning.
- A Pacific weather system moves into the region during the afternoon
bringing moderate to heavy snowfall across western WY and
light snowfall for southern WY.
&&
.DISCUSSION...
Issued at 113 AM MST Thu Feb 13 2025
The cold frigid temperatures continue this morning across the Cowboy
State. Temperatures have already dropped to around minus 20 in
portions of the Bighorn Basin, YNP, Jackson Hole and the Upper Green
River Basin. The Bighorn Basin along with other locations such as
Jackson Hole, Star Valley, and the upper Green River Basin look to
see the coldest temperatures Thursday morning. Guidance supports
this with most of these locations having a 40-70% chance of seeing
lows at or colder than minus 20. The remainder of the CWA east of
the Divide is not expected to see nearly as cold temperatures due to
the lack of snowpack. Forecasted low temperatures will still be cold
ranging from zero to minus 10. As a result, Cold Weather Advisories
remain in effect though late Thursday morning across western valleys
and the Bighorn Basin.
The next weather maker looks to arrive Thursday afternoon. The setup
looks to be a deep trough that digs across the western CONUS. The
bulk of the energy will remain well to the south of the state.
However, there still looks to be good chances for snow mainly across
western and southern WY. Southern WY is going to see light snow
develop during afternoon Thursday and continue into Friday morning.
Guidance is not showing big impacts but much of the area will likely
seeing a coating to 1 inch of snow (30-60%). Southwestern WY has the
better chance of seeing more than 3 inch of snow with current
guidance suggesting a 40-70% chance. Westerly flow will keep
moderate to heavy snowfall across western WY through much of the
weekend leading to the greatest accumulations among western
mountains. Lower elevation basins in western WY look to see periods
of snowfall as well with guidance showing a 40-70% chance of seeing
6 or more inches of snow. Due to the increased confidence Lower
elevations across western WY including Star Valley, Jackson Hole,
and the Upper Green River Basin are under Winter Storm Warnings.
Winter Storm Watches have been upgraded to Warnings for western
mountains from the Salt River/Wyoming ranges to the Tetons/Gros
Ventre. Winter Weather Advisories have been issued for YNP due to
the majority of the park seeing below warning criteria snowfall
amounts. Winter Weather Advisories have also been issued for the
western Wind River Range, southern Lincoln County, and the Green
River Basin. Guidance is in good agreement that western mountains
have a 60-80% chance of seeing a foot or more of snow. The remainder
of the CWA will likely see little to no impacts from this system.
Models do show the possibility for some light snow showers in parts
of the central and northern CWA as the system moves to the east over
the weekend with very minimal impacts.
The other concern that develops as a result of this incoming system
is an increase in winds. Models show a pretty potent jet setup
across portions of central WY with 700 MB winds of 55 to 65 knots.
The greatest area of concern will be along the Wind Corridor from
Casper to Rock Springs where guidance shows a 40-70% of seeing gusts
of 50 or more mph. Due to this High Wind Watches have been upgraded
to High Wind Warnings for portions of Natrona County and the
Green/Rattlesnake Mountains. Winds decrease during the day Friday
with breezy conditions lingering through the weekend. Aside from
moderate to heavy snowfall across western WY, much of the remainder
of the CWA will see moderating temperatures over the weekend into
the start of next week.
&&
.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 400 AM MST Thu Feb 13 2025
VFR conditions to start the period for all TAF locations. Some
upper level clouds and light winds before starting to increase
in cloud coverage west to east after 17Z and through the
afternoon hours. Winds increase at CPR with the tightening
gradient and daytime heating mixing boundary layer winds to the
surface. Gusts up to 30kts after 14Z, and up to 40kts after 18Z
through the evening hours diminishing some after sunset.
Increasing snow chances at JAC after 19Z spreading to BPI/PNA
after 21Z remain so through the end of the period.
Deteriorating conditions in alignment with BUFKIT soundings
with IFR to even LIFR conditions at these locations after 00Z
and worse after 06Z. Snow will let up into the next TAF cycle
with some categorical improvement but still lingering through
much of Friday. Some minimal chances for snow and MVFR
conditions at LND/RKS after 06Z but carrying PROB30 groups due
to lower confidence further south and east of the Divide.
Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for
the latest information on icing and turbulence forecasts.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 1 PM this afternoon to 11 AM MST
Saturday for WYZ001.
Cold Weather Advisory until 10 AM MST this morning for WYZ003-
004-006-012-013-023-025-026.
Winter Storm Warning from 1 PM this afternoon to 11 AM MST
Saturday for WYZ012-013-023-024.
Winter Weather Advisory from 1 PM this afternoon to 11 AM MST
Friday for WYZ014.
High Wind Warning from 8 AM this morning to 5 AM MST Friday
for WYZ019-020.
Winter Storm Warning from 1 PM this afternoon to 8 AM MST
Friday for WYZ025.
Winter Weather Advisory from 1 PM this afternoon to 8 AM MST
Friday for WYZ026-027.
&&
DISCUSSION...Dziewaltowski
AVIATION...Lowe
Hazardous weather outlook, Feb 13, 4:21 AM MST, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
421 AM MST Thu Feb 13 2025
WYZ001>020-022>030-141530-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Bighorn Basin-Southwest Bighorn Basin-Southeast Bighorn Basin-
Owl Creek and Bridger Mountains-Bighorn Mountains West-
Bighorn Mountains Southeast-Northeast Johnson County-
Southeast Johnson County-Teton and Gros Ventre Mountains-
Jackson Hole-Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
421 AM MST Thu Feb 13 2025
...Cold Weather Advisories in effect for portions of western WY and
the Bighorn Basin through 10 AM Thursday...
...Winter Storm Warnings in effect across western mountains and
western valleys from Thursday afternoon through Saturday morning...
...Winter Weather Advisories in effect across southern Lincoln
County, western Wind River Range, YNP, and the Green River Basin from Thursday
afternoon through Saturday morning...
...High Wind Warnings in effect across portions of Natrona County and
the Green/Rattlesnake Ranges from Thursday morning through Friday
morning...
This Hazardous Weather Outlook is for Western and Central Wyoming.
.DAY ONE...Today and tonight.
Morning lows Thursday will be dangerously cold across
much of the state. Locations with fresh snowpack may see
temperatures in the negative teens to negative twenties. Cold
Advisories remain in place for portions of the Bighorn Basin, Green
River Basin, Jackson Hole, Star Valley, and the Tetons for Thursday
morning. These locations are forecast to see windchill values of
minus 25 to minus 40. Winds increase during the afternoon with
strong gusty winds of 50 to 60 mph along the Wind Corridor from
Casper to Rock Springs. A Pacific system arrives Thursday bringing
widespread chances for snow across western and southern WY. Lighter
accumulations are expected across southern WY with light snow showers
lingering into the overnight hours.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Friday through Saturday...Western WY will see moderate to heavy
snowfall that lingers through Saturday morning. Snow gradually
dissipates on Saturday across western WY with a brief pause in the
action until Sunday.
Sunday through Tuesday...Another round of accumulating snow is
increasing in certainty. Moderate to heavy snowfall is possible
across the higher elevations of western WY. Lower elevation basins in
western WY look to see another round of light to moderate snowfall as
well.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
High Wind, Green Mountains & Rattlesnake Range
- When
- February 13, 8:00 AM MST to 3:00 PM MST
- Where
- Green Mountains & Rattlesnake Range forecast zone
- Measured
- 46 kt (53 mph) measured sustained
- Reported by
- RAWS
- Coordinates
- 42.554, -108.102 (the zone’s center; the record gives no point)
Sustained winds 50 to 53 mph for several hours along with a 74 mph wind gust at the Fales Rock RAWS site.
High Wind, Natrona County Lower Elevations
- When
- February 13, 8:00 AM MST to February 14, 3:00 AM MST
- Where
- Natrona County Lower Elevations forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.962, -106.798 (the zone’s center; the record gives no point)
High wind occurred on the south side of Casper. Wind gusts as high as 75 mph occurred along Wyoming Boulevard with a wind gusts of 68 mph along Hat Six Road.
Winter Storm, Teton & Gros Ventre Mountains
- When
- February 13, 1:00 PM MST to February 15, 11:00 AM MST
- Where
- Teton & Gros Ventre Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 43.002, -109.948 (the zone’s center; the record gives no point)
Heavy snow fell in the Tetons. The highest amount was 21 inches at the Jackson Hole Ski Resort. Numerous other locations reported over a foot of new snow.
Winter Storm, Jackson Hole
- When
- February 13, 1:00 PM MST to February 14, 11:00 AM MST
- Where
- Jackson Hole forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 43.100, -110.623 (the zone’s center; the record gives no point)
There were numerous reports of over 8 inches of new snow in the Jackson Valley, with a maximum of 19 inches the southwest of Wilson.
Winter Storm, Salt River & Wyoming Ranges
- When
- February 13, 1:00 PM MST to February 15, 11:00 AM MST
- Where
- Salt River & Wyoming Ranges forecast zone
- Reported by
- SNOTEL
- Coordinates
- 42.516, -110.286 (the zone’s center; the record gives no point)
Most SNOTEL sites reported over a foot of new snow, including a maximum of 25 inches the Willow Creek SNOTEL site.
Winter Storm, Star Valley
- When
- February 13, 1:00 PM MST to February 14, 11:00 AM MST
- Where
- Star Valley forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 42.264, -110.656 (the zone’s center; the record gives no point)
Many locations in the Star Valley received over 8 inches of new snow. The highest amount fell at Bedford where 20 inches was reported.
Winter Storm, Upper Green River Basin Foothills
- When
- February 13, 2:00 PM MST to February 14, 11:00 AM MST
- Where
- Upper Green River Basin Foothills forecast zone
- Reported by
- SNOTEL
- Coordinates
- 42.767, -109.915 (the zone’s center; the record gives no point)
Eight inches of new snow fell at the East Rim Divide SNOTEL site.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Montana, February 13 to 15, 20255 deaths · 5 injured · 7 events
- Debris Flows and Flooding in California, February 13 to 14, 20251 death · $70 · 33 events
- Flash Flood and Debris Flows in California, February 13 to 14, 2025$67,000 · 81 kt wind · 67 events
- Winter Storm and Heavy Snow in Washington, February 13 to 14, 20256 injured · $44,000 · 6 events
- Damaging Winds and Lightning Strikes in Alabama, February 13, 2025$317,000 · 50 kt wind · 4 events
- Ice Storm and Winter Storm in Oregon, February 13 to 14, 2025$100,000 · 19 events
- Flash Flooding and Flooding in California, February 13 to 14, 202566 events
- Flooding and High Wind in California, February 13 to 14, 2025$14,000 · 28 events
- Tornado and Flash Flooding in California, February 13, 2025EF0 · 27 events
- Extreme Cold in South Dakota, February 13, 202519 events
- Winter Storm and Heavy Snow in Colorado, February 13 to 15, 202519 events
- Strong Wind in New York, February 13 to 14, 202517 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1231319, 1231320, 1231321, 1231322, 1231323, 1231324, 1231325.